Acute motor and sensory axonal neuropathy related to treatment with MEK inhibitors in a patient with advanced melanoma

    loading  Checking for direct PDF access through Ovid

Abstract

Approximately one-half of advanced cutaneous melanomas have a V600 mutation in the BRAF gene that activates the mitogen-activated protein kinase pathway. The combination of BRAF plus MEK inhibitors is one of the most effective treatments for these patients. Severe neurological toxicities have been reported in the literature. However, these toxicities are very rare. Here, we present one patient with acute motor and sensory axonal neuropathy, which is a subtype of Guillain–Barre syndrome, secondary to treatment with MEK inhibitors. This side effect had never been described as related to these agents. However, the mitogen-activated protein kinase pathway can be involved in Guillain–Barre syndrome, and awareness of early neurological injury signs is important in patients treated with MEK inhibitors.

Related Topics

    loading  Loading Related Articles